Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

February 19, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Feb 19, 2021, 3:17 PM EST for Broward County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2021, 3:17 PM EST (20:17 UTC)
Expired
Feb 19, 2021, 4:00 PM EST
In force
43 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS82 KMFL 192017
SPSMFL

Special Weather Statement
National Weather Service Miami FL
317 PM EST Fri Feb 19 2021
 
FLZ072-074-172-173-192100-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
317 PM EST Fri Feb 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 400 PM EST...

* At 317 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Dania Beach, or over Hollywood,
  moving northeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
  Hallandale, Miami Gardens, North Miami, North Miami Beach, Oakland
  Park, Aventura, Dania Beach, Sunny Isles Beach, West Park, Wilton
  Manors, Lazy Lake, Ravenswood Estates, Estates Of Fort Lauderdale,
  Fort Lauderdale - Hollywood International Airport and Chambers
  Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2591 8009 2592 8027 2616 8016 2618 8006
TIME...MOT...LOC 2017Z 220DEG 14KT 2606 8013 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 19, 12:34 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 19, 12:34 PM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1234 PM EST Fri Feb 19 2021

.AVIATION(18Z TAFS)...
Scattered showers and isolated thunderstorms will continue across
the region through the afternoon and into the early evening hours.
There could be periods of MVFR conditions in and around showers
and thunderstorms. Southwesterly winds this afternoon will be
gusty at times before shifting to the west northwest this evening.
Northerly flow will continue into Saturday morning and it will
become gusty at times.

&&

.PREV DISCUSSION... (Issued 952 AM EST Fri Feb 19 2021)

UPDATE...
Additional moisture is continuing to advect into the region as
seen on the KMFL 12Z sounding. The precipitable water value came
in at 1.25 inches. This is moisture coming in ahead of a cold
front that is currently located over Central Florida. Shower chances
will increase throughout the day as the front moves closer to the
area. Winds will remain out of the southwest through the
afternoon hours and they will be gusty at times. There will be
enough instability in play to support thunderstorm development as
well during the afternoon hours as the front gets closer and the
sea breezes moves inland as well. An isolated strong thunderstorm
cannot be ruled out mainly over the Lake Okeechobee region this
afternoon closer to the front. The main hazards with these storms
will be gusty winds and heavy downpours. With the southwesterly
flow in place, high temperatures will approach record highs this
afternoon before the front moves through. High temperatures will
rise into the mid to upper 80s across most of the region, however,
it will feel even warmer as heat indices rise into the lower 90s.
The frontal boundary will pass through the region during the
evening hours. Behind the front, a much cooler and drier air mass
will move into South Florida as high pressure builds in later
tonight and into Saturday.

PREV DISCUSSION... (Issued 634 AM EST Fri Feb 19 2021)

AVIATION(12Z TAFS)...
There will be periods of MVFR this morning as some patchy fog has
developed. Any fog will begin to lift shortly after sunrise and
VFR conditions will prevail through the rest of the day. Winds
will increase out of the southwest by the middle of the morning
and they will be gusty at times through the afternoon. The chances
of showers and thunderstorms increase this afternoon as a cold
front moves through the region. Winds shift around to the north
northwest later tonight.

PREV DISCUSSION... (Issued 241 AM EST Fri Feb 19 2021)

SHORT TERM...

Today and Saturday...

Upper troughing from the Upper Midwest to the western Gulf of Mexico
will gradually shift offshore of the Eastern Seaboard by Saturday
with quasi-zonal flow evolving in its wake. Surface low pressure now
in the Florida Big Bend vicinity will shift into the Atlantic waters
this afternoon as a trailing frontal zone tracks southeast through
our area into this evening. Building heights will follow the frontal
passage on Saturday with surface high pressure building into the
region from the northwest.

Southeasterly winds this morning will gradually veer south to
southwest by this afternoon as moisture returns along the
approaching frontal zone. Precipitable water values increase to 1.3
to 1.4 inches (in the 75th to 90th percentile range per climatology)
with the better moisture generally confined to the lower
troposphere. Dewpoints should increase into the mid 70s this
afternoon as MLCAPE builds to around 500-1000 J/Kg per model mean
ensemble predictions. Forcing for ascent appears rather modest given
the better dynamics are removed to our north and the frontal
convergence is rather meager. However the Atlantic sea breeze could
come into play as well in firing off some pre-frontal convection
this afternoon. Mid level lapse rates are rather paltry today
averaging 5 to perhaps 5.5 deg/C this afternoon. So there is enough
support for thunderstorm development today, with the best chances
over two areas: the Lake Okeechobee region which is closer to the
better dynamic support and will be grazed by a 30 kt southwesterly
low-level jet; and the east coast metro areas owing to forcing for
ascent associated with the Atlantic sea breeze. While this setup
isn't overly favorable for severe thunderstorm development, a few
stronger storms are possible in the aforementioned areas with gusty
winds and lightning being the primary hazards.

Temperatures today will be quite warm for mid to late February with
near-record highs possible along the east coast. Temperatures should
range from the lower to mid 80s along coastal areas to the mid to
upper 80s elsewhere.

Following the frontal passage much cooler readings will prevail
tonight into Saturday. Lows tonight should range from around 50 west
of Lake Okeechobee to the mid/upper 50s for the inland Southwest
Florida and the Gulf Coast to the lower 60s along the Atlantic
coast. Highs tomorrow will be in the lower to mid 70s.

Breezy conditions are expected for much of the forecast period with
wind gusts of 20 to 25 mph likely along the coastal interface and
across the local waters.

LONG TERM...

Sunday through Friday...

As the dry and cooler airmass remains in place behind the latest
frontal passage, the ridge of high pressure aloft that was
previously anchored over the Central United States begins to move
eastwards across the southeastern United States and into the western
Atlantic Monday. This will allow for prevailing winds to veer out of
the east on Sunday with a slight increase in strength, before
becoming southeasterly on Monday. The southeasterly flow throughout
next week will allow for a slow and gradual moderation of
temperatures.

A mid-level perturbation out ahead of a weak surface front is
forecast to transverse through the peninsula on Monday. Combined
with the southeasterly flow at the surface, moisture return to the
region will be sufficient to support showers and thunderstorms on
Monday. Currently, the greatest coverage will be around the Lake
Okeechobee and northern portions of the region.

After this front moves through and high pressure builds through the
rest of the week, weather looks dry and fairly benign. Easterly flow
will allow for the advection of some moisture from the Atlantic
waters, however any shower that does develop during this later
portion of the period should be fairly isolated.

Throughout the long term maximum temperatures to stay seasonal to a
few degrees above normal with highs in the upper 70s and low 80s
throughout the forecast period.

AVIATION(06Z TAFS)...

Expect a mix of VFR and MVFR ceilings this morning, trending
towards prevailing VFR this afternoon. Scattered showers and
storms should develop 17-21z around the eastern terminals with a
few showers possible until around 00z. Low confidence in on-
station TS impacts at this point so later updates possible. SE
winds around 10-15 kt become gusty this afternoon before switching
to the S-SW after 19-21z although there is some uncertainty in
this timing.

MARINE...

Hazardous marine conditions will develop across the local waters
this afternoon into this evening. These conditions will continue
into the weekend. Small Craft Advisories are in effect for most of
the local waters as a result. South to southwest winds increase
today ahead of a cold front with showers and thunderstorms possible.
Lightning, gusty winds, and waterspouts are the primary hazards. The
front will move through the area this evening as winds become
northerly and remain gusty. Conditions should gradually improve
towards the mid portion of next week.

BEACHES...

An enhanced rip current risk continues for the Atlantic beaches into
early next week. The rip current risk may also increase for the Gulf
beaches this weekend. Showers and thunderstorms are possible today
with lightning and gusty winds also possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            63  73  64  77 /  20  10  10   0
West Kendall     62  75  63  77 /  20  10  10   0
Opa-Locka        61  73  62  76 /  20  10  10   0
Homestead        61  74  63  76 /  20  10  10  10
Fort Lauderdale  62  73  64  77 /  20  10  10   0
N Ft Lauderdale  61  72  64  74 /  20  10   0   0
Pembroke Pines   61  74  63  77 /  20  10  10   0
West Palm Beach  59  71  63  74 /  20  10   0   0
Boca Raton       60  74  64  75 /  20  10   0   0
Naples           55  71  56  79 /  10   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 1 AM to 1 PM EST Saturday for AMZ630-
     651-671.

     Small Craft Advisory from 7 PM this evening to 1 PM EST Saturday
     for AMZ650-670.

GM...Small Craft Advisory until 1 PM EST Saturday for GMZ656-657-676.

&&

Update/Aviation...CWC
Today through Saturday and Marine/Beaches...SPM
Saturday Night through Thursday...Hadi/Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 19, 1:37 PM EST, 1 hour 40 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
137 PM EST Fri Feb 19 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200645-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
137 PM EST Fri Feb 19 2021

...Hazardous Marine and Beach Conditions Into This Weekend...
...A Few Thunderstorms Possible This Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Marine: Southwesterly winds around 20 knots this afternoon along
with increasing seas will create hazardous marine conditions for the
Atlantic and Gulf waters.

Thunderstorms: A few thunderstorms are possible this afternoon
especially across the interior and Lake Okeechobee region. The
strongest storms could contain heavy rainfall and gusty winds.

Flooding: Thunderstorms this afternoon could contain heavy downpours
which could lead to localized flooding in portions of the east coast
metro areas.

Waterspouts: Isolated waterspouts are possible with showers and
thunderstorms over the Atlantic and Gulf coastal waters as well as
Lake Okeechobee.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Hazardous marine and beach conditions continue through early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Feb 19, 2:26 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EST FRI FEB 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     MARINE TSTM WIND 2 ESE LAKE WORTH        26.61N 80.03W
02/19/2021  M58 MPH          AMZ650             FL   BUOY

            BUOY STATION LKWF1 NEAR LAKE WORTH PIER, FL
            REPORTED A 58 MPH/50 KT WIND GUST AT 1:24
            PM.

&&

RAG
Special weather statement, Feb 19, 2:34 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Miami FL
234 PM EST Fri Feb 19 2021

FLZ072-074-172-173-192015-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
234 PM EST Fri Feb 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 315 PM EST...

* At 234 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hard Rock Stadium, or over
  Miami Gardens, moving northeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
  Plantation, Hallandale, Miami Gardens, Lauderhill, North Miami,
  North Miami Beach, Aventura, Dania Beach, Cooper City, Opa-Locka,
  West Park, Estates Of Fort Lauderdale, Fort Lauderdale - Hollywood
  International Airport, Miramar Parkway And University Drive and
  Broadview Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2612 8003 2605 8003 2588 8020 2594 8033
      2615 8020
TIME...MOT...LOC 1934Z 221DEG 21KT 2597 8021

Weinman
Special weather statement, Feb 19, 3:17 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
317 PM EST Fri Feb 19 2021

FLZ072-074-172-173-192100-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
317 PM EST Fri Feb 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 400 PM EST...

* At 317 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Dania Beach, or over Hollywood,
  moving northeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
  Hallandale, Miami Gardens, North Miami, North Miami Beach, Oakland
  Park, Aventura, Dania Beach, Sunny Isles Beach, West Park, Wilton
  Manors, Lazy Lake, Ravenswood Estates, Estates Of Fort Lauderdale,
  Fort Lauderdale - Hollywood International Airport and Chambers
  Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2591 8009 2592 8027 2616 8016 2618 8006
TIME...MOT...LOC 2017Z 220DEG 14KT 2606 8013

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:41 AM ESTSmall Craft AdvisoryMFL4 days
Feb 19, 1:17 PM ESTSpecial Marine WarningMFL58 min
Feb 19, 2:34 PM ESTSpecial Weather StatementMFLBroward41 min
Feb 19, 2:54 PM ESTSpecial Marine WarningMFL51 min
Feb 19, 2:58 PM ESTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
Feb 19, 5:53 PM ESTSpecial Marine WarningMFL53 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.